Hail, Choctaw
- When
- May 7, 3:25 PM CST to 3:27 PM CST
- Where
- Choctaw County, Pushmataha
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.183, -88.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at May 7, 1:57 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT WED MAY 7 2003 ACTIVE WEATHER DAY AGAIN TO THE NORTH...BUT PROSPECTS OF RAIN INCREASING AS WELL DOWN HERE. MORNING RAOB FOR VALPARAISO AND NEW ORLEANS AGAIN SHOW THAT LOADED GUN T/TD PROFILE WITH LESS OF A CAP THAN YESTERDAY. NEW ORLEANS HAS A SURFACE BASED ABOUT 50 MB DEEPER THAN VALPARAISO AND A CAPE OVER 4000 J/KG...ABOUT 2.5 TIMES THAT AT VALPARAISO. SURFACE BASED LAYER VEERING IS BRINGIGN POTENTIAL FOR ROTATORS. THE MAIN PROBLEM WITH GETTING CONVECTION STARTED EARLIER WAS THAT THE WIND WAS TOO STRONG FOR THE SEABREEZE TO BECOME ESTABLISHED AS WELL AS COUNTERING ANY OUTFLOW BOUNDARIES THAT WOULD PROPAGATE SOUTHWARD FROM THE TRANSITING MCSS. SO WE WERE NOT EXPECTING THE VISIBLE IMAGERY TO SHOW MUCH MORE THAN CU STREETS ALL DAY UNTIL PERHAPS LATE THIS AFTERNOON. AS WITH YESTERDAY...ANY KIND OF VERTICAL MOTION WOULD LIGHT UP THINGS IN A HURRY...AND INDEED IT DID. TONIGHT AS A TRANSITING VORTLOBE SWEEPS TO THE NORTH CONVECTION WOULD COOK OFF IN THE NORTHERN CWA BUT REMAINS SLIGHT CHC ALONG BEACH. FOR THU...WE WILL HAVE A SWEEPTHROUGH AND CLEARING. MODEL ENSEMBLES OF TEMPS AND POPS ARE SHOWING LOW VARIANCE. MARINE...WIND SUBSIDING TO SOUTH 10 TO 15 KNOTS WILL LET SEAS GO DOWN TO ABOUT 6 FT. NOW THROUGH TONIGHT...NO CONCERNS FOR EXERCISE CAUTION NOR SCA. RIP CURRENT RISK MODERATE. FIRE...MODERATE RH AND HIGH DISPERSION IN THE HIGH 60S DURING THE DAY. LOW NOCTURNAL DISPERSION AND HIGH RH. NO CONCERNS FOR WATCHES NOR RED FLAGS. EXTENDED...REMAINDER OF THIS WEEK AND WEEKEND WEATHER SHOULD STILL BE PRETTY CLEAR. ANTICYCLONE A BIT WEAKENED FROM YESTERDAY BUT SKIES SHOLD BE CLEARING OUT AND POPS NEAR ZERO THROUGH FRIDAY. GMEX OPENING OVER THE WEEKEND. TEMPS SEASONABLE AND POPS CHANCE CAT. NO BIG EVENTS IN STORE UNTIL PERHAPS MON OR TUE WITH A TROF SHOWN TO SAG DOWN WITH THE PHYSICAL MRF WHICH GOES BONKERS WITH POPS. HOWEVER...MRF MOS IS DOWNPLAYING THIS AND SO ARE WE. LOW VARIANCE IN MODEL ENSEMBLES OF TEMPS AND POPS ARE GIVING US HIGH CONFIDENCE IN THE OUTPUT. 77/ .PRELIMINARY TEMPS / POPS... MOBILE 75 88 72 88 / 00 00 00 00 PENSACOLA 76 85 74 88 / 00 00 00 00 DESTIN 76 84 74 84 / 00 00 00 00 EVERGREEN 72 90 69 90 / 40 00 00 00 WAYNESBORO 72 90 70 90 / 50 00 00 00 CAMDEN 71 91 69 90 / 50 00 00 00 .MOB... AL...NONE. FL...NONE. MS...NONE.
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071700- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO FIRST PARAGRAPH. NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED MAY 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...WITH A FEW POSSIBLY BECOMING SEVERE TODAY....MAINLY NORTH OF A WIGGINS TO ANDALUSA LINE. DAMAGING WINDS ARE THE MAIN THREAT...WITH LARGE HAIL SECONDARY. INCREASING INSTABILITY IN THE MID LEVELS OF THE ATMOSPHERE WILL COMBINE WITH BREEZY WINDS TO ALLOW SCATTERED TO DEVELOP TODAY. WITH DRIER UPPER LEVEL AIR WORKING ITS WAY OVER THE LOWER MISSISSIPPI RIVER VALLEY TODAY...THE THREAT FROM DAMAGING WINDS IS INCREASED. LARGE HAIL IS ALSO POSSIBLE....THOUGH WARM CONDITIONS WILL HELP TO LIMIT LARGE HAIL REACHING THE GROUND. BREEZY SOUTHERLY WINDS WILL CONTINUE TO RESULT IN THE FORMATION OF DANGEROUS RIP CURRENTS IN THE SURF AT AREA BEACHES. PERSONS VISITING THE ALABAMA AND NORTHWEST FLORIDA BEACHES SHOULD HEED THE ADVICE GIVEN BY LOCAL BEACH OFFICIALS. AVOID SWIMMING IN AREAS THAT ARE NOT ATTENDED BY LIFE GUARDS. PAY PARTICULAR ATTENTION TO ANY ADVISORY FLAGS POSTED AT THE BEACHES. DO NOT GO INTO THE WATER IF RED FLAGS ARE FLYING. IF A YELLOW FLAG IS POSTED...ENTER THE WATER WITH CAUTION. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. SWIM PARALLEL TO THE SHORE UNTIL THE STRONG OUTGOING CURRENT WEAKENS...THEN BEGIN SWIMMING BACK TOWARD SHORE. .DAYS TWO THROUGH SEVEN...(THURSDAY THROUGH TUESDAY) NO SEVERE WEATHER IS EXPECTED. THE THREAT OF RIPTIDES WILL DECREASE AS THE SOUTHERLY WINDS DECREASE IN MAGNITUDE INTO THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED...MAINLY TODAY.
ALZ051>058-080200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT WED MAY 7 2003
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH VALID
UNTIL 9 PM FOR THE FOLLOWING COUNTIES IN SOUTH ALABAMA...
CHOCTAW...WASHINGTON...CLARKE...MONROE...WILCOX...CONECUH...
BUTLER...AND CRENSHAW.
STAY TUNED FOR FURTHER UPDATES AND POSSIBLE WARNINGS FROM THE
NATIONAL WEATHER SERVICE.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358060.